A Answers (2)
Mehmet Oz, MD, Cardiology, answeredThere are increasing reports of hearing loss with erectile dysfunction (ED) drugs. There are only a handful, but it is a risk, and medical researchers are beginning to understand how these drugs can affect hearing. The hearing loss happens within 24 hours of taking the drugs, and tends to occur in both ears. If you experience ringing in your ears, or hearing loss, stop taking ED medications and seek medical help immediately.
Honor Society of Nursing (STTI) answeredHearing loss symptoms as a result of taking ototoxic drugs can vary depending on the particular ototoxic drug, the dosage, and the combination of ototoxic medications. Even after taking one dose of an ototoxic medication, people can have noticeable hearing loss yet not experience true symptoms for weeks to months after ingesting the drug. In fact, studies show that people who take ototoxic drugs may not be aware of true hearing loss until they experience symptoms of dizziness and speech and communication problems that signify damage to the vestibular system has occurred.
The vestibular system and the cochlea are part of the body’s auditory system and contribute to our sense of balance, equilibrium, and hearing, among other sensory feelings. Hearing loss symptoms from ototoxicity can worsen if the person is exposed to loud or excessive noise before taking the ototoxic drugs or during the drug treatment.